MAUDE Adverse Event Report: ALLERGAN (PRINGY) JUVEDERM ULTRA XC (2 X 0.4 ML); IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) JUVEDERM ULTRA XC (2 X 0.4 ML); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 93899
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Erythema (1840); Skin Irritation (2076)
Date of Event 09/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.The events of ¿redness and bumps¿, ¿swelling¿, and ¿erosions¿ are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Device labeling addresses the reported events as follows: warnings: ¿ "injection site reactions consist mainly of short-term inflammatory symptoms starting early after treatment and lasting = 7 days in facial wrinkles and folds, and typically last = 14 days in the lips.Refer to the adverse events section for details." precautions: ¿"the safety and effectiveness for the treatment of anatomic regions other than facial wrinkles and folds, lips, and perioral area have not been established in controlled clinical studies." adverse events: ¿"the most common injection-site responses for juvéderm® ultra xc were redness, swelling, tenderness, firmness, lumps/bumps, discoloration, and bruising." post-market surveillance: ¿"the following adverse events were received from postmarket surveillance for juvéderm® ultra and ultra plus, with and without lidocaine, with a frequency of 5 events or more and were not observed in the clinical study; this includes reports received globally from all sources including scientific journals and voluntary reports.All adverse events obtained through postmarket surveillance are listed in order of number of reports received: lack or loss of correction, inflammatory reaction, allergic reaction, necrosis, infection, migration, paresthesia, dry skin, abscess, headache, malaise, flulike symptoms, vision abnormalities, scarring, nausea, drainage, dyspnea, syncope, dizziness, anxiety, granuloma." ¿"in many cases, the symptoms resolved without any treatment.Reported treatments have included: oral or injectable antibiotics, steroids, steroidal creams, hyaluronidase, anti-inflammatories, anti-histamines, needle aspiration and drainage, ultrasound therapy, analgesics, anti-viral, excision, eye drops, hyperbaric oxygen, laser resurfacing, tissue debridement, surgical scar revision, ice, massage, and warm compress." ¿"scarring has mostly been reported after treatment in the forehead or glabellar region and associated with a vascular event, necrosis, skin discoloration, blister, nodule, allergic reaction, and infection.Time to onset ranged from 2 weeks to 4 months.Interventions prescribed by the physicians included topical steroidal cream, nitropaste, oral steroids, and antibiotics.Additional treatments noted were a laser procedure and surgical scar revision.".
 
Event or Problem Description
Healthcare professional reported that 2 days after injection in the glabella with juvederm® ultra plus the patient developed redness, swelling, and bumps at an unspecified site.The symptoms are resolving slowly with hyaluronidase, oral steroids, antibiotics, antiviral, nitroglycerin paste, hyperbaric oxygen therapy, and warm compress.Patient was concomitantly injected with 25 units of botox in the glabella.The patient's still was tested later to see if it may be allergic, but that was negative.Symptoms are ongoing.
 
Additional Manufacturer Narrative
Device history record summary: the documentary research in the batch file shows that no element could explain these reactions: all the manufacturing steps and all the physicochemical and microbiological results (endotoxins, bioburden) are registered as conforming to the specifications.The sterilization cycle is registered as conforming.
 
Event or Problem Description
 
Event or Problem Description
Additional information received from healthcare professional that symptoms have resolved as of (b)(6) 2016.

Brand Name
JUVEDERM ULTRA XC (2 X 0.4 ML)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy 74370
FR  74370
MDR Report Key6053405
Report Number3005113652-2016-00824
Device Sequence Number1838265
Product Code LMH
UDI-Device Identifier30888628000074
UDI-Public(01)30888628000074(10)H24LA60280(11)160621(17)171121
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2017
Device Catalogue Number93899
Device Lot NumberH24LA60280
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date11/01/2016
12/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT 25 UNITS BOTOX® IN GLABELLA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR